How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa Your Own Question
Lisa, Certified Vet Tech
Category: Dog
Satisfied Customers: 16068
Experience:  AAS Vet Tech. Bully breed rehab & Behavior modification
Type Your Dog Question Here...
Lisa is online now
A new question is answered every 9 seconds

Hi my doxie, about 15 pounds, ate around 15 pills of my synthyroid.

This answer was rated:

Hi my doxie, about 15 pounds, ate around 15 pills of my synthyroid. I'm not sure how long ago. He's acting fine. My vet said not to worry but I am. Please advise
Hello! My name is XXXXX XXXXX it will be my pleasure to help you with your dog today.

Luckily, Synthroid overdoses are quite rare in dogs. This is because naturally the amount needed to keep a dog's thyroid in check is much higher than humans. Generally we only see mild symptoms in cases of overdose. When we do see symptoms it's things like muscle weakness and lethargy.

You can read more about it here:

That being said, I think the best plan for Rosco tonight is for you to keep an eye on him. If you don't see any signs of trouble (weakness, shaking of the limbs, tremors) by tomorrow morning, you'll be absolutely in the clear. Although it seems like he ate a lot of the medication, I actually don't expect to see any problems.

I hope this helps put your mind at ease.
Customer: replied 3 years ago.
Even though it was 125mcg?
Yes...even though it was 125mgs.

I know how scary it is when your dog eats something they're not supposed to, but I promise, he's going to be okay. There are many, many other things he could have eaten that would have caused a happy that he got into something relatively safe...
Customer: replied 3 years ago.
1 more question. My dog has had 3 seizures that I know of in the past 6 months. Is there any medication he should be on? Or is there nothing to do?
Seizures are one of those things that we just keep an eye on. If you notice that the frequency that he's having them is increasing...or if they last longer than just a couple minutes...or, if he starts having cluster seizures (one seizure right after another over and over), then we would get him on something like Phenobarbital or Potassium Bromide...but as long as they're not happening frequently, we'd just monitor it.
Customer: replied 3 years ago.
Thank u so much for your help
You're absolutely welcome. If you have other questions or concerns about Rosco, don't hesitate to find me in the future!
Customer: replied 3 years ago.
How would I do that
You can follow this link: and it'll bring you right to me!
Lisa and other Dog Specialists are ready to help you
Hi Debbie,

I'm just following up on our conversation about Rosco. How is everything going?

Customer: replied 3 years ago.

hi. thank you so much for asking. he was completely fine. thanks again for your help

I'm happy to hear that!!

Related Dog Questions